Beta Blockers

Hi all I hope you're feeling somewhat calm!

So the doc put me on beta blockers two days ago. I was told to take three a day as needed and that they stop adrenalin. However I've been having side affects - exhaustion and an upset tummy. So that means I'm getting used to them. That means if I take them as needed, I will be constantly coming off and on them? If I carry on taking them regularly will the side affects go? I am also concerned that I can't do cardio on them as I won't be able to increase my heartbeat. I'm pounds heavier than I'd like to be and excersise usually helps me immesurable so I can't see how this is a good thing.

The other thing is, I don't have panic attacks. While I get very manic and very paniced, I've don't get the sweaty palm / heart attack symptoms - I've only had three traditional panic attacks in my 30-odd years. My problem is more obsessive thoughts, tearfulness and that "seeing red"-type rage. Oh and I am constantly weeing (seven times in the night, though this has eased off since I've been on the pills) So I'm not sure if these tablets will help anyway.

Until this month Kalms were able to calm me enough. I've had diazepam but that never helped. The only thing that has stopped me when I'm severly anxious is rispiradom. But that is, I think, not something I could take very often.

Oh I forgot to add, I am on Maclobimide which helped me a lot last year. I've been on citalapram but I wasn't good on it. I am also in therapy which is helping.

If ANYONE has any ideas I am all ears. The dr generally asks me what I think I might want then goes with that, as does any psychiatrist I've ever seem. So I do feel a bit out at sea. It's nice to be able to ask you guys as I get the impression that some of you have tried and tested many things.

Best wishes,

ARR x

1 Reply

oldestnewest
  • they made me breathless I wouldnt take them I was like an old lady

You may also like...